MAUDE Adverse Event Report: Abbott Medical TriClip G5 Delivery System; tricuspid valve repair device, percutaneously delivered

Abbott Medical TriClip G5 Delivery System; tricuspid valve repair device, percutaneously delivered
Model Number TCDS0801-XTW
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 08/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a patient presented with grade 4 functional tricuspid regurgitation (tr) for a triclip procedure.During the procedure, transesophageal echocardiogram (tee) probe was not able to enter the stomach due to esophageal restriction.Mid and deep esophageal views were adequate, and ice imaging was adequate and physician decided to proceed.Right access was attempted and could not advance guide to the right atria due to torturous and restricted iliac.Attempt was made with the left access; it was difficult to advance and eventually advanced triclip steerable guide catheter (tsgc) into the right atria.Due to tortuosity, it was difficult for septal and lateral movements of the guide to translate.First triclip was attempted but ended up pulling back to inferior, physician decided to remove the clip and wanted to replace it with teh new clip.Second triclip xtw was introduced into the right atria, steered down to the tricuspid valve and was aligned in the atria within the desired location.Leaflets were grasped and due to less impact on the tr, physician moved the clip more central and crossed under the valve for the second attempt.During the second attempt to grasp the leaflets, clip got caught on the sub valvular chords.After several attempts, clip was able to retract into the atria but was evident that chordae were ruptured.During removal of the clip, clip was caught on the eustachian valve.Clip was successfully freed from the eustachian valve with some difficulty and pulled back into the tsgc.Devices were removed from the patient.The final tr was grade 4.There were no adverse patient effects or clinically significant delays reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
In this case, the reported difficult to remove from the anatomy could not be replicated in a testing environment.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to the reported event.A review of the complaint history identified no similar complaints from the lot.Based on the information reviewed, the cause of the reported difficult to remove the clip from the anatomy resulting in tissue injury cannot be determined.Tissue damage is a known possible complication associated with triclip procedures.Serious injury/illness/impairment was a result of case-specific circumstances.There is no indication of a product issue with respect to manufacture, design or labeling.

Brand Name
TriClip G5 Delivery System
Common Device Name
tricuspid valve repair device, percutaneously delivered
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, Reg # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50775754
Report Number2135147-2026-06241
Device Sequence Number18497894
Product Code NPS
UDI-Device Identifier05415067050731
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P230007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTCDS0801-XTW
Device Catalogue NumberTCDS0801-XTW
Device Lot Number60219R2070
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2026
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1XTriclip
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexMale